MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788414
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stent ripped during the case.
 
Additional Manufacturer Narrative
The reported event was confirmed; however, the cause was unknown.The ureteral stent was returned with the original packaging.A cut was noted in the stent and the suture was then forcibly removed during evaluation.There were no signs of discoloration on the stent.The outer diameter of the stent measured 0.062", the outer diameter of the proximal pigtail measured 0.57", the outer diameter of the distal pigtail measured 0.57" (measurement updated based on evaluation photo as there was a typo in the reading documented in the results), the overall length measured 141.0mm; all measurements were found to be within specifications.A 0.035" guidewire was able to pass through the sample without resistance.A potential root cause could be "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the stent ripped during the case.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11921926
Report Number1018233-2021-03188
Device Sequence Number19811199
Product Code FAD
UDI-Device Identifier00801741015649
UDI-Public(01)00801741015649
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Model Number788414
Device Catalogue Number788414
Device Lot NumberNGEZ2933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown